Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 2, NWS Boise, ID

January 12, 2014Gooding County, Jerome County, Twin Falls County, Idaho

NWS Boise, ID issued this wind advisory at Jan 12, 2014, 3:58 AM MST for Gooding County, Jerome County, Twin Falls County, Idaho. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2014, 3:58 AM MST (10:58 UTC)
Expired
Jan 12, 2014, 5:00 PM MST
In force
13 hr
Issued by
NWS Boise, ID

Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID

The radar

The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 11.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2014-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2014-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1507 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

079 
WWUS75 KBOI 121058
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
358 AM MST SUN JAN 12 2014

IDZ016-130000-
/O.NEW.KBOI.WI.Y.0002.140112T1058Z-140113T0000Z/
WESTERN MAGIC VALLEY-
358 AM MST SUN JAN 12 2014

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR THE WESTERN MAGIC VALLEY...WHICH IS IN EFFECT UNTIL
5 PM MST THIS AFTERNOON.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. 

* TIMING...STRONGEST WINDS THIS MORNING...DIMINISHING THIS
  AFTERNOON.

* IMPACTS...TRAVEL DIFFICULTIES...ESPECIALLY FOR HIGH-PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
1 follow-up statement
863 
WWUS75 KBOI 122356
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
456 PM MST SUN JAN 12 2014

...WINDS 25 TO 35 MPH OVERNIGHT...

.WINDS WILL DIMINISH THROUGH THE EVENING.

IDZ016-130100-
/O.EXP.KBOI.WI.Y.0002.000000T0000Z-140113T0000Z/
WESTERN MAGIC VALLEY-
456 PM MST SUN JAN 12 2014

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

WINDS WILL DIMINISH TO 25 TO 35 MPH THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Jan 12, 3:20 AM MST, 38 minutes earlier.

Area forecast discussion, Jan 12, 3:20 AM MST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
320 AM MST SUN JAN 12 2014

.SHORT TERM...TODAY THROUGH MONDAY...WINDS ARE ALREADY A LITTLE
STRONGER THAN THE GUIDANCE THIS MORNING. RADAR VAD WIND PROFILE
SHOWS WINDS OF 40+ KNOTS ABOVE GROUND LEVEL AND SOME OF THESE
WINDS ARE MIXING DOWN TO THE SURFACE. THE STRONGEST GUSTS ARE ON
THE RIDGES...ALTOUGH EVEN VALLEY GUSTS ARE APPROACHING 40 MPH IN
A FEW LOCATIONS. LATEST MOS GUIDANCE HAS BUMPED UP THE WINDS TO
ADVISORY LEVELS IN THE WESTERN MAGIC VALLEY. BECAUSE OF THIS AND
THE LATEST UPTICK IN OBSERVED WINDS...A WIND ADVISORY WILL BE
ISSUED FOR THE WESTERN MAGIC VALLEY TODAY. THE STRONGEST WINDS
WILL BE DURING THE MORNING THEN DIMINISH DURING THE AFTERNOON.

THE WINTER WEATHER ADVISORY FOR THE BOISE/WEST CENTRAL MOUNTAINS
REMAINS ON TRACK FOR TODAY. LATEST RADAR LOOPS DETECT SHOWERS
MAINLY NORTH OF THE TREASURE VALLEY WITH LIGHT SNOW SHOWERS
REPORTED AT TIMES IN MCCALL. WEBCAMS ALSO SHOW SNOW FALLING ALONG
HIGHWAY 55 FROM HORSESHOE BEND TO MCCALL. WINDS ARE GUSTING TO 30
MPH IN THE BOISE/WEST CENTRAL MTNS WHICH ARE LIKELY PRODUCING
AREAS OF BLOWING/DRIFTING SNOW. GUSTY WINDS AND SNOW SHOWERS WILL
CONTINUE TODAY...ALTHOUGH THE WINDS WILL START TO DIMINISH THIS
AFTERNOON.

TODAY WILL NOT BE AS MILD AS YESTERDAY ALTHOUGH HIGHS WILL STILL
REACH INTO THE 40S IN THE VALLEYS. TEMPS WILL BE SLIGHTLY WARMER
MOST PLACES ON MONDAY AS AN UPPER RIDGE IN THE EASTERN PACIFIC
APPROACHES THE WEST COAST. THE MOIST NORTHWEST FLOW...WITH
SHOWERS FAVORING THE HIGH TERRAIN TODAY AND TONIGHT...WILL TREND
DRIER ON MONDAY DUE TO THE APPROACHING HIGH PRESSURE RIDGE.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...DRY WEATHER
ASSOCIATED WITH AN UPPER LEVEL BLOCKING RIDGE WILL BUILD INTO THE
AREA BY MONDAY NIGHT AND LAST THROUGH SATURDAY. THIS PATTERN WILL
BRING DRY CONDITIONS AND SET UP AN INVERSION FOR PATCHY VALLEY FOG
AND STRATUS. NO PRECIPITATION IS EXPECTED THROUGH THE EXTENDED
UNTIL SATURDAY AFTERNOON WHEN THE RIDGE BEGINS TO BREAK DOWN AND
MOVE EASTWARD.

&&

.AVIATION...VFR. MOUNTAINS OBSCURED. MVFR -SN SHOWERS MAINLY OVER
MOUNTAINS. MVFR SHOWERS EXPECTED AT KBOI 19-22Z. SURFACE WINDS 15-
25KT EXCEPT MAGIC VALLEY WEHRE KTWF 25-35KT WITH GUSTS TO 40-45KT
EXPECTED. WINDS ALOFT AT 10K FEET MSL...NW 50-60KT BECOMING NW 35-
50KT BY 15Z SUN.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON IDZ011-013.
     WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON IDZ016.
OR...NONE.

&&

WEATHER.GOV/BOISE

SHORT TERM...BW
LONG TERM....KA
AVIATION.....KA
Hazardous weather outlook, Jan 11, 10:51 PM MST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
1051 PM MST SAT JAN 11 2014

IDZ011-013-130600-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-
1051 PM MST SAT JAN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO.

.DAY ONE...TONIGHT

SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS WEATHER ACROSS THE
WEST CENTRAL AND BOISE MOUNTAINS THROUGH SUNDAY WITH A SNOW AND
BLOWING SNOW ADVISORY IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW...BLOWING SNOW...AND GUSTY WINDS CONTINUING SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER USING
ESTABLISHED PROCEDURES.

IDZ012-014>016-028>030-033-ORZ061>064-130600-
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-UPPER WEISER RIVER-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
1051 PM MST SAT JAN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.